MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7015
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft fracture occurred.The 92% stenosed target lesion was located in the right coronary artery.A 3.25mm x 15mm quantum maverick balloon catheter was advanced for dilatation.However, it was noted that the balloon delivery shaft was fractured.The procedure was completed with another of the same device.No patient complications were reported and the patient was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a quantum maverick balloon catheter.The balloon was tightly folded and there was blood in the wire lumen.The tip, balloon, inner/outer shaft, and hypotube were microscopically and visually inspected.Inspection revealed numerous kinks in the hypotube, and a separation in the hypotube located 65.1 cm from the tip of the device.The fracture faces of the separation were ovalized, as if kinked prior to separating.Inspection of the remainder of the device revealed no other damage or irregularities.
 
Event or Problem Description

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8126216
Report Number2134265-2018-63424
Device Sequence Number19265508
Product Code LOX
UDI-Device Identifier08714729392798
UDI-Public08714729392798
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2021
Device Model Number7015
Device Catalogue Number7015
Device Lot Number0022071131
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2018
Initial Date Received by Manufacturer 11/08/2018
Supplement Date Received by Manufacturer12/18/2018
Initial Report FDA Received Date12/03/2018
Supplement Report FDA Received Date01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Patient Weight75